FEVER AFTER TAKING RIFAFOUR e275, ATRIPLA

Question

Hallo Doctor,I have been on Atripla for 6 years now. Recently I was diagnosed with Pulmonary TB and was put on Rifafour e275 immediately. All went well till after the third week when I began having a high fever. This came after consuming alcohol. Can I have compromised the TB therapy or I have developed other conditions, ailments. Yours faithfully, Edward.

Answer

Hello and thanks for posting.

It's unlikely that your fever had anything to do with your alcohol consumption, and it's also unlikely that this compromised your TB treatment.

Rather, there are multiple causes of fever in people who are undergoing TB treatment- including drug reactions/allergy, immune reconstitution syndrome (IRIS) or just another infection.

If your fever persists, I'd strongly suggest speaking to your care providers about your symptoms.

Hope that's helpful, BY